Get E-Book on COVID-19

Q. I notice lot of brown patches below my left armpit with stinky sweat. What could it be?

Answered by
Dr. Subhash Kashyap
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on May 08, 2020

Hello doctor,

I am a 42-year-old male, non-smoker and non-alcoholic.

For the last two months, I am noticing lots of brown patches below my armpits of the left hand and nothing much on the right hand. And off late I could sense I am sweating (armpits) which I never had before. Will you please consult on this issue?

#

Hi,

Welcome to icliniq.com.

What I can make out from your history is that you are having brown patches over the left armpit for two months. I want to know no other symptoms in this lesion like if they pain or burn? Are they increasing in size or same since their start? Any other family member having such lesions?

Please send a clear photo.


Regarding follow up:

Send history as asked and photo.


Was this answer helpful?

 | 

Thank you doctor,

No, I do not have any pain or burn. But I feel sweating sometimes and it stinks a bit. It has not increased nor decreased in its size. I am staying in abroad for the last seven years, and I visit my family only once in a year.

Not sure, if it is related, some eight months back I used a public washing machine, but I was using it for the last seven years. I have attached my picture.

#

Hi,

Welcome to icliniq.com.

After going through your history and images (attachment removed to protect patient identity), I concluded that it is tinea versicolor, a fungal infection.

Precautions:

Avoid sweating.

Clean with Ketoconazole soap daily.

Dry apparels in sun.

Take capsule Itraconazole 400 mg stat (single dose) after a meal. Repeat after three weeks. Use Sertaconazole cream twice daily for three weeks. This fungus is a normal resident of our body but increased sweating and weight gain may lead to patch formation. With medication fungus is killed and controlled but lesion may take a few weeks to recover.

I hope this helps.


The Probable causes:

Sweating and fungus.

Investigations to be done:

KOH if possible.

Differential diagnosis:

Acanthosis nigricans.

Probable diagnosis:

Tinea Versicolor.

Treatment plan:

Antifungals.

Preventive measures:

Avoid sweating.

Regarding follow up:

After four weeks.


Was this answer helpful?

 | 

Related Questions:
Suffering from balanitis. Using an anti-fungal cream candid-B. The symptoms start again after I stop using the cream.
I have fungal infection in my ear.Is it mandatory to stay at the hospital overnight for a microsuction?
Is it safe to apply antifungal cream on the tip of penis?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it possible for a fungal infection to cause low-grade fever?

Query: Hi doctor, For around nine weeks now, I have had a low grade fever and that persists. Also, I feel a little upper throat fullness and mild sinus congestion. I have been in and out of primary care clinics many times looking for help.  I had two chest x-rays and they were clear. I also had blood test...  Read Full »

Superficial Fungal Infections

Article Overview: Fungal infections of the skin and mucosal surfaces are very common. There are various types of fungi that affect different areas of the body causing distinct symptoms. Most mild to moderate cases can be treated with topical antifungals whereas severe cases require oral antifungal medications. Read Article


Dr. Mashfika N Alam
Dermatologist

Fungal infections of the skin are a very common occurrence in people of all ages, from babies to adults and the elderly, in healthy as well as immunocompromised individuals. There are various types of fungi and each causes distinct features, depending on the site of infection. Some common types of ...  Read Article

White patches developed on spots where corticosteroid was applied. Is it vitiligo?

Query: Hi doctor, My daughter has skin lesions that started last year. They are on one side of the body. Initially, she got eczema kind small red rashes for which we applied Corticosteroid and later we observed whitish patches developing on those spots. Initially, the GP thought it could be tinea versicolo...  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.